# SDR 99ZZZX2345

- Difficulty date: April 14, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9224T
- Make and model: Amtr AVIDCATALINA
- Aircraft serial: A5JAB
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Pipe
- Condition: Cracked
- Location: Exhaust
- Stage of operation: CR
- Nature of condition: Y, E
- Precautionary procedure: A

## Discrepancy

TAKE OFF AT AVON PARK 4-14-1999.  AFTER SOME WATERINGS ON LAKE JACKSON HEADING TOWARDS LAKE OKEECHOBEE, MAINTAINING 100 FEET AGL.  AFTER ABOUT ONE HOUR OF FLIGHT TIME, A BIG BANG OCCURRED, SEVERE VIBRATION FOLLOWED , AND THE ENGINE STARVED.  THE LET FRONT PIPE BROKE OFF AND WENT THROUGH THE PROPELLER.  IT WAS A STRAIGHT CRACK IN THE STAINLESS ROTAX PART THAT FITS INTO THE CYLINDER HEAD RIGHT AFTER THE BRAKES.  THE RT FRONT PIPE BUILT UP A CRACK ON 1 INCH LENGTH IN THE SAME PART, BUT IN A DIFFERENT DIRECTION.  THE TWO PIPES ON THE BACK DID NOT HAVE ANY SINGE OF CRACKS OR OTHER DAMAGE.
